Im wondering is it possible to keep from building a tolerence? Right now im on Ralivia aka tramadol im wondering if i took it every other day would that stop from building a tolerence and or being dependant on it?
Jeremey, first , Welcome to the site. Second tramadol can be a tricky med to play with, I would be more helpful to know what type of pain you are suffering from. It it acute? or Chrontic? Acute being short term, & chorntic being probably lifetime.Tramodaol is a tricky little med as stopping it suddenly can cause seizures. If you are wanting off of it completely than a weaning down plan is best., but please send more info on your condition & the expecation of when your pain will abate if ever. ...
Thanks for the response, i have been diagnosed with chroic pain of a unknown origin In my neck shoulders and back a burning cramping aching type of pain and really cannot find any reason for it its been over a year now and its only gotten worse. I have been on so many meds for the pain and now im trying this but i want to be able to use it long term and not get a tolerence from it like other opioid type meds. So i was just wondering if i didnt take it every day but every other day would that keep from building up a tolerence or would that be bad for my body, like would my body be in withdrawal every second day? Or will i just be in pain? I have tried Lyrica, Cymbalta, Gabapentin, Cesamet, Nucynta, Oxycontin, Elavil, and i have a high tolerance for medications because i have a fast metabolism.
Hi, as Mary has said, tramadol can be a very dangerous, and very addictive drug, i know, i've been there. If you can find anything else instead of turning to the tramadol it really would be in your best interest. Taking it alternate days, with say paracetamol and ibuprofen, or co-codamol and ibuprofen on the alternate day will help prevent you building up such a high tolerance, but your body will still get used to it being in your system, and when you try to go 3 or 4 days without it, you could get withdrawal symptoms. Have you had an mri of your back/neck? I started the tramadol because of back pain of an unknown origin, 2 1/2 years later, i found out i have prolapsed discs. So there are other things i can do to help with the pain and stiffness. There is a new drug, similar to morphine, but safer, the name escapes me atm but i'll look back through posts where i have recommended it before. If you haven't had investigation in to your pain i would highly recommend it!
Thanks, i had an MRI of my neck and upper to mid back and it didnt show anything that they said would be a cause of the pain, Is tramadol more dangerous than other opiods? I was previously on Percocet. Also i did try some alternate methods like physio and chriopractic and massage therapy with no help maybe ill look into accupuncture, do the results last for awhile or will the pain return fast?
Hey Jeremey, and welcome. When you take narcotics or narcotic-like meds such as Tramadol, or Methadone, it's not that you build up a tolerance so quickly, or that you get addicted. The problem is if you know that you have an addictive personality. Have you had problems with pain meds, or any type of drug before, where you could not stop it?? Are you wanting to take more Tramadol than your doctor prescribed because it feels good, or you are in too much pain? Or do you not feel anything, and the Tramadol works.
the problem is getting behind the pain. If you were prescribed meds everyday because you couldn't control your pain, then you can take them everyday. If you keep getting 'behind the pain' then you are doing yourself no good by taking them everyday for fear of tolerance. I was taking the same dose of Methadone for over 10 years before I was changed to a different med. That way, I didn't go up to high doses of any pain med due to tolerance. What happens is that you do not get addicted, but you do get physically dependent on the meds. Just like if you took blood pressure meds, you would not stop suddenly, or prednisone. You have to ween yourself down, just like the other meds that you are physically dependent on.
I hope that this answered your question. Please PQ me if you want to know more.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Mar 2013 • 5 answers
Updated 15 Jul 2013 • 1 answer
Updated 20 Feb 2014 • 2 answers
Updated 17 Nov 2018 • 2 answers
Updated 11 Feb 2018 • 1 answer